Alert archive / Missouri / Wind Advisories in 2020
Wind Advisory 18, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Dec 22, 2020, 2:03 PM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Dec 22, 2020, 9:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2020, 2:03 PM CST (20:03 UTC)
- In effect from
- Dec 22, 2020, 9:00 PM CST
- Expired
- Dec 23, 2020, 9:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS73 KEAX 222003 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 203 PM CST Tue Dec 22 2020 MOZ030-038-044-053-054-231030- /O.NEW.KEAX.WI.Y.0018.201223T0300Z-201223T1200Z/ Ray-Lafayette-Johnson MO-Bates-Henry- Including the cities of Richmond, Lawson, Odessa, Higginsville, Lexington, Concordia, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 203 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Ray, Lafayette, Johnson MO, Bates and Henry Counties. * WHEN...From 9 PM this evening to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-057-060-102>105-MOZ020-021-028-029-037-043-231030- /O.NEW.KEAX.WI.Y.0018.201223T0300Z-201224T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Platte-Clay-Jackson-Cass- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 203 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected through 6 AM. Winds will shift to northwest through Wednesday morning, sustained 25 to 35 mph with gusts up to 45 mph possible through 6 PM Wednesday. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...From 9 PM this evening to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Two periods of strong winds are expected. The first will occur out of the south and southwest ahead of a cold front overnight tonight. The second will be post frontal, with winds out of the northwest through the day, Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ001>005-011>014-231030- /O.NEW.KEAX.WI.Y.0018.201223T1200Z-201224T0000Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Holt-Andrew-De Kalb- Daviess- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, and Jamesport 203 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...West northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Atchison MO, Nodaway, Worth, Gentry, Harrison, Holt, Andrew, De Kalb and Daviess Counties. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kurtz
5 follow-up statements
926 WWUS73 KEAX 230401 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1001 PM CST Tue Dec 22 2020 MOZ030-038-044-053-054-231200- /O.CON.KEAX.WI.Y.0018.000000T0000Z-201223T1200Z/ Ray-Lafayette-Johnson MO-Bates-Henry- Including the cities of Richmond, Lawson, Odessa, Higginsville, Lexington, Concordia, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 1001 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Bates, Henry, Ray, Lafayette and Johnson MO Counties. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-057-060-102>105-MOZ020-021-028-029-037-043-231215- /O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Platte-Clay-Jackson-Cass- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 1001 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected through 6 AM. Winds will shift to northwest through Wednesday morning, sustained 25 to 35 mph with gusts up to 45 mph possible through 6 PM Wednesday. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Two periods of strong winds are expected. The first will occur out of the south and southwest ahead of a cold front overnight tonight. The second will be post frontal, with winds out of the northwest through the day, Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ001>005-011>014-231215- /O.CON.KEAX.WI.Y.0018.201223T1200Z-201224T0000Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Holt-Andrew-De Kalb- Daviess- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, and Jamesport 1001 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...West northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Andrew, Daviess, De Kalb, Holt, Atchison MO, Nodaway, Worth, Gentry and Harrison Counties. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
463 WWUS73 KEAX 230844 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 244 AM CST Wed Dec 23 2020 MOZ006>008-015>017-022>025-031>033-039-040-045-046-232100- /O.EXB.KEAX.WI.Y.0018.201223T0900Z-201224T0000Z/ Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-Caldwell-Livingston- Linn MO-Macon-Carroll-Chariton-Randolph-Saline-Howard-Pettis- Cooper- Including the cities of Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 244 AM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast Missouri. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ030-038-044-053-054-232100- /O.EXT.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/ Ray-Lafayette-Johnson MO-Bates-Henry- Including the cities of Richmond, Lawson, Odessa, Higginsville, Lexington, Concordia, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 244 AM CST Wed Dec 23 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Bates, Henry, Ray, Lafayette and Johnson MO Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ005-013-014-232100- /O.EXT.KEAX.WI.Y.0018.201223T0900Z-201224T0000Z/ Harrison-De Kalb-Daviess- Including the cities of Bethany, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, and Jamesport 244 AM CST Wed Dec 23 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...De Kalb, Daviess and Harrison Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ102-232100- /O.EXT.KEAX.WI.Y.0018.000000T0000Z-201224T0300Z/ Doniphan- Including the cities of Wathena, Elwood, Troy, and Highland 244 AM CST Wed Dec 23 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Doniphan County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ001>004-011-012-232100- /O.EXT.KEAX.WI.Y.0018.201223T0900Z-201224T0300Z/ Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 244 AM CST Wed Dec 23 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Andrew, Holt, Nodaway, Worth, Gentry and Atchison MO Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-057-060-103>105-MOZ020-021-028-029-037-043-232100- /O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS- Buchanan-Clinton-Platte-Clay-Jackson-Cass- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 244 AM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
866 WWUS73 KEAX 232045 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 245 PM CST Wed Dec 23 2020 KSZ025-057-060-103>105-MOZ020-021-028>030-037-038-043-044-053-054- 240000- /O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS- Buchanan-Clinton-Platte-Clay-Ray-Jackson-Lafayette-Cass- Johnson MO-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 245 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Bates, Henry, Ray, Lafayette and Johnson MO Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ005>008-013>017-022>025-031>033-039-040-045-046-240000- /O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/ Harrison-Mercer-Putnam-Schuyler-De Kalb-Daviess-Grundy-Sullivan- Adair-Caldwell-Livingston-Linn MO-Macon-Carroll-Chariton-Randolph- Saline-Howard-Pettis-Cooper- Including the cities of Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 245 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...De Kalb, Daviess and Harrison Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ102-MOZ001>004-011-012-240300- /O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0300Z/ Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 245 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Andrew, Holt, Nodaway, Worth, Gentry and Atchison MO Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kurtz
294 WWUS73 KEAX 240004 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 604 PM CST Wed Dec 23 2020 KSZ025-057-060-103>105-MOZ005>008-013>017-020>025-028>033-037>040- 043>046-053-054-240115- /O.EXP.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS- Harrison-Mercer-Putnam-Schuyler-De Kalb-Daviess-Grundy-Sullivan- Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte- Clay-Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline- Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 604 PM CST Wed Dec 23 2020 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory criteria and will continue to decrease through the evening hours, therefore the advisory has been allowed to expire. $$ KSZ102-MOZ001>004-011-012-240300- /O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0300Z/ Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 604 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds around 25 mph with gusts up to 45 mph. * WHERE...In Kansas, Doniphan County. In Missouri, Andrew, Holt, Atchison MO, Nodaway, Worth and Gentry Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
189 WWUS73 KEAX 240256 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 856 PM CST Wed Dec 23 2020 KSZ102-MOZ001>004-011-012-240400- /O.EXP.KEAX.WI.Y.0018.000000T0000Z-201224T0300Z/ Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 856 PM CST Wed Dec 23 2020 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Winds have decreased below advisory criteria and will continue to decrease through the overnight hours, therefore the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Dec 22, 11:32 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 22, 11:32 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1132 AM CST Tue Dec 22 2020 .Discussion... Issued at 319 AM CST TUE DEC 22 2020 Today is setting up to be one of the best days you can get in December with highs over western MO and eastern KS in the low to mid 60s! This is all being set up by a deep shortwave trough entering the Rockies allowing strong WAA to occur ahead of the developing lee- side trough. A tight gradient will develop over eastern KS in the afternoon with a LLJ of 40-50kts at 850mb by sunset. These winds will mix down during the afternoon creating wind gusts of 30-40mph over the KS Metro and south, with even higher winds further west into Topeka's area. Cyclogenesis will continue to occur throughout the day, resulting in a vertically stacked mature low pressure system over the Plains. The main feature that will impact our area will be a strong cold front that undergoes frontogenesis Tuesday evening over central KS. This feature will quickly move into eastern KS and Western MO around midnight and allow a decent mixing layer to tap into that strong LLJ. Currently, we have sustained winds of 20-30mph with gusts up to near 45mph in the forecast, but that could increase as more confidence in the mixing potential increases as we get close to the event. For now, we've decided to hold off on a wind advisory for the second round of winds, letting day shift reassess the latest CAMs and issue where it will be appropriate for the nocturnal wind event (highest winds between 11pm to 5am). Soundings do indicate that there will be a period of instability in the lower levels as the cold front passes through, which may cause a line of rain showers to pass through Wednesday morning ahead of the cold front. The temperatures just before the cold front passes will likely be the highest we'll see for the next week, as they drop consistently until Thursday late morning. Strong winds behind the front will accompany these cooling temperatures with gusts of 30-40mph lasting through Wednesday evening. This will drop our wind chills into the 20s and teens by sunset and into the single digits by Thursday morning. Thursday morning will be downright miserable, with temperatures in the teens and winds still gusting 20-25mph. This will be the first real shot of arctic air for the region, so messaging the need for hats, gloves, and layers is recommended. Things really won't improve much by the afternoon with highs only in the upper 20s and wind chill values remaining in the teens. The surface high will finally start to move into the region overnight Thursday into Friday morning. This will lighten up the winds, but temperatures on Christmas morning will drop into the teens and single digits up north. Wind chill values will only be slightly lower than the temperatures. Fortunately, weak ridging and a quick shift to southerly winds on Christmas afternoon will allow us to climb up into the 40s. This warming trend will continue into the weekend with 50s on Saturday. Sunday a shortwave trough and low pressure system will push through and cool things back down for the beginning of the work week. For now, it looks like a relatively dry system so we will have to see how that trend continues as we get closer. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1121 AM CST TUE DEC 22 2020 Winds and low level wind shear are the biggest aviation concerns through the period. VFR conditions are expected to prevail. South winds will increase this afternoon, with gusts over 25kts expected. Winds will remain elevated, shifting southwest overnight, increasing considerably ahead of an approaching frontal boundary around 23/06Z. Gusts through the early morning hours are expected to be well over 30kts, approaching 40kts is not out of the question. Low level wind shear will exist in the evening, after 22/23Z through 23/06Z, as 2kft winds approach 50 to 55kts. The influence of low level wind shear will diminish as surface winds increase considerably by 23/06Z. Through Wednesday morning, winds will remain gusty, but shift to the west-northwest as the cold front arrives. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Barham Aviation...Kurtz
Hazardous weather outlook, Dec 22, 4:36 AM CST, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 436 AM CST Tue Dec 22 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 436 AM CST Tue Dec 22 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Gusty southerly winds are expected this afternoon. Winds may gust to 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A cold front will move through early Wednesday with gusty northwesterly winds expected. Cold weather will return Thursday through Friday with lows in the teens and wind chill values in the single digits. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.